Advertisement

Reactions Weekly

, Volume 1737, Issue 1, pp 182–182 | Cite as

Lidocaine

Cardiac arrest and neurotoxicity secondary to local anaesthetic systemic toxicity: case report
Case report
  • 55 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 76-year-old woman developed cardiac arrest and neurotoxicity secondary to local anaesthetic systemic toxicity (LAST) following the administration of lidocaine for oropharyngeal anaesthesia.

The woman, who had a history of heart failure with preserved ejection fraction, obstructive sleep apnoea, moderate mitral regurgitation, hypothyroidism and obesity, was scheduled for an outpatient cardioversion and trans-oesophageal echocardiography (TEE) for atrial fibrillation.

Nine days prior to the procedure, she was hospitalised for shortness of breath, lower extremity oedema and fatigue. She was found to have a new-onset atrial fibrillation. She was then treated with various medications for heart failure exacerbation, followed by synchronised electrical cardioversion. Her atrial...

Reference

  1. Bacon B, et al. Local Anesthetic Systemic Toxicity Induced Cardiac Arrest After Topicalization for Transesophageal Echocardiography and Subsequent Treatment With Extracorporeal Cardiopulmonary Resuscitation. Journal of Cardiothoracic and Vascular Anesthesia 33: 162-165, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1053/j.jvca.2018.01.044 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations